MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN CAN BONE SCREW 6.5MMX35MM; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS INC US PINN CAN BONE SCREW 6.5MMX35MM; BONE SCREWS AND PINS : SCREWS
Catalog Number 121735500
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that when opening the pinnacle material during surgery, it was found that there was nothing inside the box.Only sealed packaging was delivered.The packaging only contained the user manual, which has a greater weight compared to the actual weight of the screw.There is no possibility of visual confirmation or weighing the presence of the product inside the package before use.To ensure the sterility of the material, the opening of the box occurs exclusively at the time of the surgical procedure.The absence was noticed only at the hospital during the surgical procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- "when opening the material -pinnacle- it was found that there was nothing inside the box.The material was opened inside the room the view of witnesses.There was nothing inside." the product was returned to depuy synthes for evaluation.Additionally a investigation was provided from the manufacturing site.Visual inspection of the returned device found thath the packaging appears to be in poor condition.It is not clear based on the information provided if the plastic wrapping was opened prior to or during surgery.A review of dhr confirmed that the correct quantities of ifus and labels were issued and properly documented according to the lot size.The packaging process includes controls that would detect a missing screw, as an extra unused packaging component would remain and prompt the operator to perform a recount.After assembly, the screw and accompanying documentation are placed inside the product box, which is then closed, packed into a shipping box.Based on the investigation and the available information, no manufacturing-related root cause could be identified.A manufacturing record evaluation was performed for the finished device product code: 121735500 lot number: pu216732, and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the pinn can bone screw 6.5mmx35mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a manufacturing record evaluation was performed for the finished device product code: 121735500 lot number: pu216732, and no non-conformances or manufacturing irregularities were identified.Device history review- a manufacturing record evaluation was performed for the finished device product code: 121735500 lot number: pu216732, and no non-conformances or manufacturing irregularities were identified.Corrected: h3.

Brand Name
PINN CAN BONE SCREW 6.5MMX35MM
Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22825947
Report Number1818910-2025-14326
Device Sequence Number9458400
Product Code LPH
UDI-Device Identifier10603295010388
UDI-Public(01)10603295010388(17)331031(10)PU216732
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K983014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121735500
Device Lot NumberPU216732
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer11/25/2025
03/19/2026
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date11/26/2025
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown